MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. BILIARY DRAINAGE TUBE

OLYMPUS MEDICAL SYSTEMS CORP. BILIARY DRAINAGE TUBE
Model Number PBD-421-1015
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device referenced in this report was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore the exact cause of the reported event could not be conclusively determined at this time.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
During a removal procedure of the subject device, the subject device slipped into the biliary tract.It was difficult to remove the subject device.Two of four flaps were broken off.Fragments passed naturally.There was no patient injury reported.This is the report regarding the breakage of the device.
 
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.The lot number of the subject device is unknown.As a result of checking the manufacturing record for past one year from the event date, it was found no irregularities.Based on the past similar cases, it was known that the side flaps were deteriorated and broken off since they were chemically affected by digestive juices and mechanically affected by peristalsis in the patient.The above device handling has warned in the instruction manual as follows.After placing the drainage tube in the duct, closely monitor the condition of the patient.Also periodically check the condition of the drainage tube (to see if the lumen of the tube is not clogged, and if there are four side flaps in the side of the duodenum, etc.) and the condition of implantation of the tube (to see if the position of the tube has not changed).In case of irregularities or unnecessary retention of the drainage tube, remove the drainage tube using grasping forceps.If necessary, periodically exchange the drainage tube.The drainage tube may deteriorate over time and could become clogged.The status of the drainage tube can change with the condition of the patient (e.G., inflammation, remittence of biliary tract stenosis, etc.).The drainage tube may deteriorate over time, causing the side flap(s) to break or detach completely (reports have been received on side flaps coming off several months after placement).Deterioration or damage to the drainage tube may result in erosion of the duodenal wall, biliary tract obstruction, detachment of the drainage tube part migrating into the duct or out of the papilla, mucous membrane damage, perforation, or bleeding.In the medical literature, occurrences of drainage tube dislocation have been reported in 3.3 ¿ 13.3% of patients.Immediately remove the drainage tube if dislocation is detected.When the drainage tube in the duodenal side is damaged and fragments such as flaps come off inside the duodenum, use grasping forceps for retrieval.Also, for fragments remaining in the bile duct side, use grasping forceps for retrieval and then replace the drainage tube with a new one.When the drainage tube in the bile duct side is damaged and fragments such as flaps come off inside the bile duct, use grasping forceps to retrieve the drainage tube.If necessary, replace it with a new one.To retrieve the flaps etc.That fell off, use grasping forceps or a retrieval basket etc.While checking the x-ray images.

Brand Name
BILIARY DRAINAGE TUBE
Common Device Name
DRAINAGE TUBE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9881701
Report Number8010047-2020-01865
Device Sequence Number14033566
Product Code FGE
UDI-Device Identifier04953170047022
UDI-Public04953170047022
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K933200
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberPBD-421-1015
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/17/2020
Supplement Date Received by Manufacturer06/22/2020
Initial Report FDA Received Date03/25/2020
Supplement Report FDA Received Date07/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1